U.S. doctors online nowAsk doctors free
Wapwallopen, PA
A 22-year-old female asked:

A week before my is period due i have spotting when wiping then 1 tampons worth of blood and now nothing. i'm on birth control. is this normal?

1 doctor answer1 doctor weighed in
Dr. Wendy Askew
25 years experience
Yes: Birth control can change your bleeding patterns, they typically make the lighter, shorter and less painful. You described pattern seems consistent with a birth control pill effect.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 23-year-old female asked:
Absent period for a month. Some light spotting when urinate, when inserted never any blood on tampon when removed later.
Dr. Robert Kwok
Pediatrics 34 years experience
Some thoughts...: In a woman with regular periods, some causes of a late period include: excessive weight loss or weight gain, increased exercising, emotional stress, h... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 21-year-old female asked:
Im 4 days early for my period. Im spotting . I put a tampon in it has blood on it but its kind of brownish like , what does it mean wit a 28 day cycle?
Dr. Keegan Duchicela
family medicine 15 years experience
Early period: It sounds like an early period, which on its own, isn't cause for particular alarm. Hormonal variations and changes can cause this to happen. If you... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
Am on birth control. Stopped taking it 12 days into the pack to get period early. I got it now 1 week into my pack i'm havin brown spotting. Normal?
Dr. David Kurss
Obstetrics and Gynecology 36 years experience
Probably: The pill controls your cycle artificially and generally predictably. Any alteration in the regimen will usually result in unscheduled bleeding. Fortun... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 16-year-old member asked:
Ive been on the birth control patch for almost 6 months now. Ive been spotting a week early from when my period is due. Is this normal?
Dr. Ralph Boling
Obstetrics and Gynecology 40 years experience
Can be a normal: variation at first, as this keeps happening, let your doctor know, as well be sure to change patches on schedule if possible.
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
Spotted for a week before period, dark and light brown/red, then got heavy period for 1 day, now spotting again. On birth control. Normal?
Dr. Pavel Conovalciuc
Family Medicine 24 years experience
Could be: Birth control pills are known to cause irregular bleeding on them. This is more common in the beginning go its use, but may occur any time during its ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 11, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.